MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil could not be detached after several attempts by the physician. the coil was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Product analysis: ¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5) ¿as found condition: the concerto coil was returned for analysis within a shipping box; and within a sealed plastic bio-pouch.There was no instant detacher returned with the device.¿visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was securely attached to the coupler tube.No damage or irregularities were found with the actuator interface, break indicator or the rest of the pusher.The concerto pushwire was found to be bent at ~37.0cm, and ~90.5cm from proximal end.In addition, the concerto pushwire was appeared to be bent within introducer sheath at ~136.7cm from proximal end.No evidence of mechanical detachment using an instant detacher or manual detachment by breaking the break indicator were found.The concerto implant coil was still attached to the pushwire.No damage was found with the shield coil.The concerto implant coil was found damaged within the introducer sheath.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.No other anomalies were observed.¿testing/analysis: the concerto implant coil was unable to pushed out from introducer sheath, therefore the implant coil was pulled out proximally.An in-house instant detacher was then used to detach the axium coil.The implant coil was successfully detached on the first attempt.The lumen stop inner diameter (id) was measured to be within specification and the retainer ring inner diameter (id) was measured to be within specification.¿conclusion: based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed as the concerto coil was returned with the implant coil was still attached to the pushwire.However, the root cause could not be determined as the returned concerto coil was successfully detached on the first attempt using an-house instant detacher.There was no non-conformance to specifications identified that lead to the non-detachment issue.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
3 attempts were made to detach the coil using the instant detacher.2 attempts were made to detach the coil using the manual method.There were no issues prior to coil non-detachment.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13996072
Report Number2029214-2022-00568
Device Sequence Number17426018
Product Code KRD
UDI-Device Identifier00847536033504
UDI-Public00847536033504
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberNV-2-8-HELIX
Device Catalogue NumberNV-2-8-HELIX
Device Lot NumberB169391
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer05/08/2022
08/07/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date05/31/2022
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown